Alert archive / Wisconsin / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Milwaukee, WI

June 18, 2025Rock County, Walworth County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 18, 2025, 4:32 PM CDT for Rock County, Walworth County, Wisconsin. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2025, 4:32 PM CDT (21:32 UTC)
Expired
Jun 18, 2025, 7:51 PM CDT
In force
3 hr
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Flood severity
None

Counties Rock County, WI, Walworth County, WI

The radar

The Milwaukee radar (KMKX), 45 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 5:26 PM CDTFLASH FLOODDelavan, WINumerous streets flooded in and around Delavan. Videos and pictures via social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 54 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2025-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2025-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

646 
WGUS53 KMKX 182132
FFWMKX
WIC105-127-190130-
/O.NEW.KMKX.FF.W.0003.250618T2132Z-250619T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Milwaukee/Sullivan WI
432 PM CDT Wed Jun 18 2025

The National Weather Service in Milwaukee/Sullivan has issued a

* Flash Flood Warning for...
  Southeastern Rock County in south central Wisconsin...
  Southwestern Walworth County in southeastern Wisconsin...

* Until 830 PM CDT.

* At 432 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Delavan, Darien, Allens Grove and Delavan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4253 8883 4259 8878 4264 8883 4267 8870
      4265 8858 4259 8858 4251 8886

FLASH FLOOD...RADAR INDICATED

$$

HEEREN
2 follow-up statements
672 
WGUS73 KMKX 182242
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
542 PM CDT Wed Jun 18 2025

WIC105-127-190130-
/O.CON.KMKX.FF.W.0003.000000T0000Z-250619T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock WI-Walworth WI-
542 PM CDT Wed Jun 18 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS 
EVENING FOR SOUTHEASTERN ROCK AND SOUTHWESTERN WALWORTH COUNTIES...

At 542 PM CDT, Social media videos and reports of multiple flooded 
roadways and stalled cars across the city of Delavan. Between 3 and 
4 inches of rain have fallen. Additional rainfall amounts of 0.5 to 
1 inch are possible in the warned area. Flash flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Public reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Delavan, Darien, Allens Grove and Delavan Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4253 8883 4259 8878 4264 8883 4267 8870
      4265 8858 4259 8858 4251 8886

FLASH FLOOD...OBSERVED

$$

HEEREN
178 
WGUS73 KMKX 190051
FFSMKX

Flash Flood Statement
National Weather Service Milwaukee/Sullivan WI
751 PM CDT Wed Jun 18 2025

WIC105-127-190101-
/O.CAN.KMKX.FF.W.0003.000000T0000Z-250619T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Rock WI-Walworth WI-
751 PM CDT Wed Jun 18 2025

...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHEASTERN ROCK AND 
SOUTHWESTERN WALWORTH COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4253 8883 4259 8878 4264 8883 4267 8870
      4265 8858 4259 8858 4251 8886

$$

WAGNER

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 2:53 PM CDT, 1 hour 39 minutes earlier. Its key messages:

  • Widespread showers and isolated storms this afternoon and night. Urban and small stream flooding will be possible into the early evening.
  • 20-30 percent chances for showers and storms for Thu-Fri.
  • Hot and humid conditions are looking more likely for the weekend into early next week. Maximum heat index values of 100 to 105 degrees are forecast each day.
Area forecast discussion, Jun 18, 2:53 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
253 PM CDT Wed Jun 18 2025

.KEY MESSAGES...

- Widespread showers and isolated storms this afternoon and
  night. Urban and small stream flooding will be possible into
  the early evening.

- 20-30 percent chances for showers and storms for Thu-Fri.

- Hot and humid conditions are looking more likely for the
  weekend into early next week. Maximum heat index values of
  100 to 105 degrees are forecast each day.

&&

.SHORT TERM...
Issued 253 PM CDT Wed Jun 18 2025

Tonight through Thursday night:

A shortwave trough and sfc low over north central IL will
continue to nrn IN by 00Z. The arching band of strong convection
has moved into IN but bands of rainfall are prevalent nw of the
low over srn WI. Over srn WI, PVA and weak low to mid level
frontogenesis will continue to produce efficient showers and
isolated storms into this evening. MLCAPE around 500 J/KG will
support the isold storm potential, but moist soundings and PWs
of 1.5-1.7 inches will make for efficient rainfall rates. Thus
will maintain the potential for urban and small stream flooding
into this evening.

Later tnt a mid level shortwave trough currently over srn MN
will track sewd across srn WI, which will keep intermittent
showers and still efficient rain producers over the area. The
showers may linger briefly beyond 12Z Thu followed by partly
cloudy skies with temps returning to the lower 80s for much of S
WI. A few showers or storms over central WI Thu afternoon and
night could move into the MQT County area ewd to Sheboygan
County via a developing warm advection pattern over central WI.

Gehring

&&

.LONG TERM...
Issued 253 PM CDT Wed Jun 18 2025

Friday through Wednesday:

A digging trough along the Pacific Northwest shoreline sets the
stage for a building ridge across the Plains on Friday, with a jet
max riding around the base of the trough and enhances the ridging
into the Upper Midwest by Saturday. Ridging continues to build
northeastward, with southern Wisconsin well within the ridge and
upper level (300 to 250 mb) winds shifting to become
southwesterly by Sunday. Very hot and humid conditions are
expected across southern Wisconsin as surface to 850 mb ridging
over the southeast U.S. brings in a swath of Gulf moisture through
the weekend into early next week. Heat index values in the lower
100s are expected, with the potential for values to climb above
105 degrees in some areas. Stiff southwesterly breezes throughout
the weekend will also allow for hot, moist air to reach all the
way to the Lake Michigan shoreline and produce heat index values
in the lower 100s as well.

With the initial inflow of Gulf moisture on Friday, potential for
thunderstorms (15 to 35 percent chance) develop throughout the
day and exit into the overnight hours. Timing and placement of
these storms will determine their intensity, as they will once
again be highly dependent on upstream convection earlier on
Thursday. As southern Wisconsin becomes more entrenched in the
large scale subsidence under the ridge Saturday and Sunday,
thunderstorm development potential ends.

Monday, expecting the bulk of the ridge to remain in place with
heat index values near 100 degrees. However, the 200 mb jet max
begins to lift into the Upper Midwest and produce rounds of
thunderstorms across northern Wisconsin and southern Minnesota,
leading to additional cloud cover and cooler overall conditions
while remaining quite hot. Chances for thunderstorms (20 to 50
percent chance) may move in from the upstream area where the best
trigger exists. By Tuesday, the jet streak exits farther into
eastern Canada, bringing additional lift across the northern
Wisconsin to southern Minnesota region and therefore leading to
additional thunderstorm development. Kept NBM probabilities (50
to 70 percent range), but concerns remain that surface ridging
may win out and keep convection confined to southwestern
Wisconsin. Cloud cover will at minimum provide some relief from
the heat, with heat index values in the 80s and 90s. Ridging
begins to break down by Wednesday, with additional chances for
rain and storms (approximately 60 percent chance) and a return to
seasonable temperatures in the 80s.

MH

&&

.AVIATION...
Issued 253 PM CDT Wed Jun 18 2025

AReas of MVFR Cigs and Vsbys over S WI this afternoon and
tonight with fairly widespread showers and isolated storms
expected. Local Cigs below 1 kft at times as well as 1-2SM with
the heavier showers or storms. Low stratus will become scattered
by late Thu AM. VFR conditions afterward.

Gehring

&&

.MARINE...
Issued 253 PM CDT Wed Jun 18 2025

Low pressure around 29.7 inches over central Illinois will move
to the southern tip of Lake Michigan by early evening, then to
southern Lake Huron late tonight.

Light and variable winds will become modest north to northwest
winds after the low passes by early this evening. Light north to
northwest winds Thursday morning will then back to southwesterly
for Thursday afternoon into Friday. Breezy southerly winds can
then be expected for the weekend as strong low pressure develops
over the Dakotas.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jun 18, 2:44 PM CDT, 1 hour 48 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
244 PM CDT Wed Jun 18 2025

WIZ046-047-051-052-056>060-062>072-191945-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
244 PM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

Widespread showers and embedded storms will produce areas of
heavy rainfall into this evening. Urban and small stream flooding
will be possible.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Hot and humid conditions are forecast Saturday through Monday.
Heat index values will range from 100 to 105 degrees.

There are chances for thunderstorms at times Thursday night into
Friday night and again Monday night into Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed this evening. Rainfall reports
are be appreciated.

LMZ643>646-191945-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
244 PM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

Areas of fog will be possible. Isolated thunderstorms are also
forecast.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Patchy fog will be possible Thursday morning.

There are chances for thunderstorms at times Thursday afternoon
into Saturday morning, and again for early next week.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-191945-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
244 PM CDT Wed Jun 18 2025

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Tonight

Areas of fog may develop over the open waters of Lake Michigan.
Isolated to scattered thunderstorms are also forecast.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Areas of fog may linger Thursday morning.

There are chances for thunderstorms at times Thursday night
through Friday night, and again into early next week.

www.weather.gov/mkx

In the hours before

Special weather statement, Jun 18, 4:29 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
429 PM CDT Wed Jun 18 2025

WIZ070-182215-
Walworth WI-
429 PM CDT Wed Jun 18 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN WALWORTH COUNTY
THROUGH 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout near Walworth, or near Delavan. This
thunderstorm was nearly stationary.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Elkhorn, Delavan, Williams Bay, Walworth, Fontana-On-Geneva Lake,
Sharon, Darien, Como, Allens Grove, and Delavan Lake.

This includes Interstate 43 between mile markers 12 and 26.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors and report your sighting to the
National Weather Service.

&&

LAT...LON 4265 8878 4269 8866 4265 8851 4249 8852
      4249 8878
TIME...MOT...LOC 2128Z 289DEG 4KT 4257 8862

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

WAGNER

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:59 PM CDTSpecial Weather StatementMKXRock31 min
Jun 18, 12:14 AM CDTSpecial Weather StatementMKXWalworth31 min
Jun 18, 1:18 PM CDTAreal Flood AdvisoryMKXRock3 hr
Jun 18, 4:03 PM CDTFlash Flood WarningMKXRock4 hr
Jun 18, 4:29 PM CDTSpecial Weather StatementMKXWalworth46 min
Jun 18, 5:31 PM CDTRiver Flood WarningMKXRock21 hr

Nearby

Flash Flood Warnings in Wisconsin, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.